Alert archive / Kentucky / River Flood Warnings in 2018

River Flood Warning 48, NWS Louisville, KY

November 6, 2018Bourbon County, Kentucky

NWS Louisville, KY issued this river flood warning at Nov 6, 2018, 6:48 AM EST for Bourbon County, Kentucky. It took effect at Nov 6, 2018, 10:00 AM EST. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Nov 6, 2018, 6:48 AM EST (11:48 UTC)
In effect from
Nov 6, 2018, 10:00 AM EST
Expired
Nov 7, 2018, 5:00 AM EST
In force
19 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

County Bourbon County, KY

The radar

The Jackson,KY radar (KJKL), 100 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stoner Creek at Paris (PRSK2).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

605 
WGUS43 KLMK 061148
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Louisville KY
648 AM EST Tue Nov 6 2018

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Stoner Creek at Paris

affecting the following counties in Kentucky...Bourbon.

.Heavy rain over the last several hours will cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC017-070547-
/O.NEW.KLMK.FL.W.0048.181106T1500Z-181107T1000Z/
/PRSK2.1.ER.181106T1500Z.181106T1900Z.181107T0400Z.NO/
648 AM EST Tue Nov 6 2018

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Stoner Creek at Paris.
* from this morning to late tonight.
* At  6:15 AM Tuesday the stage was 16.8 feet. 
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 19.7 feet by this afternoon. The river will fall 
  below flood stage by tonight.
* Impact...At 20.0 feet...Water enter yards of homes downstream of 
  water plant. Parts of the Garrard Park flood.
* Flood History...This crest compares to a previous crest of 19.6  
  feet on Apr 24 2011.

&&

LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
      3823 8414 3811 8401             

$$

AMS
2 follow-up statements
058 
WGUS83 KLMK 070358
FLSLMK
Flood Statement 
National Weather Service Louisville KY
1058 PM EST Tue Nov 6 2018

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Stoner Creek at Paris 
 
affecting the following counties in Kentucky...Bourbon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC017-071300-
/O.EXT.KLMK.FL.W.0048.000000T0000Z-181107T1300Z/
/PRSK2.1.ER.181106T1807Z.181107T0200Z.181107T0700Z.NO/
1058 PM EST Tue Nov 6 2018

The Flood Warning continues for
  the Stoner Creek at Paris.
* until Wednesday morning.
* At 10:15 PM Tuesday the stage was 18.4 feet. 
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  after midnight Wednesday.
* Impact...At 18.0 feet...Water floods a few low roads on right bank 
  of creek.

&&

LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
      3823 8414 3811 8401             

$$

JMB
275 
WGUS83 KLMK 070848
FLSLMK
Flood Statement 
National Weather Service Louisville KY
348 AM EST Wed Nov 7 2018

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Stoner Creek at Paris
  Drakes Creek near Alvaton
 
affecting the following counties in Kentucky...Bourbon...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC017-070918-
/O.CAN.KLMK.FL.W.0048.000000T0000Z-181107T1300Z/
/PRSK2.1.ER.181106T1807Z.181107T0200Z.181107T0609Z.NO/
348 AM EST Wed Nov 7 2018

The flood warning is cancelled for
  the Stoner Creek at Paris.
* At  3:15 AM Wednesday the stage was 17.5 feet. 
* Flood stage is 18.0 feet.
* Fell below flood stage at  1:09 AM Wednesday.
* Forecast...The river will continue to fall to 14.3 feet by Thursday
  morning.


&&

LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
      3823 8414 3811 8401             

$$

KYC227-070918-
/O.CAN.KLMK.FL.W.0049.000000T0000Z-181108T0538Z/
/ALVK2.1.ER.181106T2006Z.181107T0000Z.181107T0508Z.NO/
348 AM EST Wed Nov 7 2018

The flood warning is cancelled for
  the Drakes Creek near Alvaton.
* At  2:45 AM Wednesday the stage was 22.3 feet. 
* Flood stage is 24.0 feet.
* Fell below flood stage at 12:08 AM Wednesday.
* Forecast...The river will continue to fall to 11.4 feet by Thursday
  morning.
* Impact...At 21.0 feet...Trails at Phil Moore Park flood.


&&

LAT...LON 3684 8646 3699 8646 3697 8632 3685 8632


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Nov 6, 6:07 AM EST, 41 minutes earlier.

Area forecast discussion, Nov 6, 6:07 AM EST, 41 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
607 AM EST Tue Nov 6 2018

...Updated Aviation Discussion...

.Short Term...(Today and Tonight)
Issued at 350 AM EST Tue Nov 6 2018

As rains exit the area, widespread ponding of water/standing water
issues are expected to diminish.  Thus, the Flood Watch was
cancelled early. Some minor river flooding is expected near Peaks
Mill and possibly Boston this morning as well which will be handled
by individual river flood warnings as needed.

After sunrise, expect skies to become partly to mostly sunny from
west to east.  Dry conditions are expected behind the front with
breezy west-southwest winds continuing.  Wind gusts of 25-35 mph can
be expected this afternoon.  High temps should reach the upper 50s
to lower 60s.

Tonight wind gusts will diminish but clouds will increase from the
west ahead of the next weather system.  Overnight lows should hold
in the 40s.

.Long Term...(Wednesday through Monday)
Issued at 405 AM EST Tue Nov 6 2018

Wednesday...

Models suggest a subtle shortwave moving through westerly flow aloft
may result in isolated-scattered rain showers over parts of
central/south-central KY Wednesday. Temperatures Wednesday will rise
into the 50s. Expect cooler air early Thursday morning with lows in
the 30s.

Thursday through Friday...

A more significant shortwave will dig southeast out of central
Canada and across the Great Lakes. Flow aloft over the OH Valley
turns SW briefing allowing moisture advection and rain to overspread
much of our area late Thursday/Thursday night into Friday morning.

Long range models differ in how quickly moisture departs Friday
morning vs. how quickly low-level cold air moves in. Some hold in
moisture and warmer air longer, will little chance of any light snow
or flurries to mix in with the rain as precip ends. Others offer
potential for a light mix in southern IN Friday morning before
quickly ending, although even in this scenario, the boundary-layer
remains just above freezing, so no impacts would be expected even if
there was a brief mix or changeover. Lows Friday morning should be
in the 30s to lower 40s, with highs Friday only recovering into the
mid 40s to around 50.

Saturday through Monday...

The flow aloft deamplifies in the wake of the Thursday/Friday system
to more of a westerly pattern. However, quite chilly air will be
left in place across our area. At this time, expect lows Saturday
and Sunday mornings in the 20s, with highs Saturday in the 40s, and
then mid 40s to lower 50s Sunday. There could be isolated rain
showers again by Monday.

&&

.Aviation...(12Z TAF Issuance)
Updated at 610 AM EST Tue Nov 6 2018

All TAFs have returned to VFR and LEX should return to VFR soon.
Winds will remain on the gusty side and become predominantly SW with
gusts to 18-22 kts through this afternoon and evening.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...AMS
Long Term...AMS
Aviation...AMS
Hazardous weather outlook, Nov 6, 4:10 AM EST, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
410 AM EST Tue Nov 6 2018

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-070915-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
410 AM EST Tue Nov 6 2018 /310 AM CST Tue Nov 6 2018/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

AMS

In the hours before

Local storm report, Nov 6, 12:53 AM EST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1253 AM EST TUE NOV 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND DMG     CANE VALLEY             37.18N 85.32W
11/05/2018                   ADAIR              KY   EMERGENCY MNGR

            TREE BLOCKING ROADWAY.

&&

SSC
Local storm report, Nov 6, 12:54 AM EST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1254 AM EST TUE NOV 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     FLOOD            2 ENE FRANKFORT         38.20N 84.84W
11/05/2018                   FRANKLIN           KY   BROADCAST MEDIA

            ROLLING ACRES DRIVE CLOSED DUE TO FLOODING.

&&

RAS
Local storm report, Nov 6, 1:44 AM EST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
144 AM EST TUE NOV 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     TSTM WND DMG     1 SSE COBURG            37.18N 85.29W
11/05/2018                   ADAIR              KY   EMERGENCY MNGR

            3 TO 4 BARNS DAMAGED NEAR MT CARMEL RD AND
            MILKY WAY LN.

&&

DM
Local storm report, Nov 6, 1:47 AM EST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
147 AM EST TUE NOV 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 AM     FLASH FLOOD      2 NE WELCHS CREEK       37.37N 86.54W
11/06/2018                   BUTLER             KY   EMERGENCY MNGR

            BOSS HOG ROAD NEAR GRANCER ROAD IS
            COMPLETELY WASHED OUT.

&&

DM
Local storm report, Nov 6, 2:10 AM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 AM EST TUE NOV 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     2 ENE SULPHUR WELL      37.84N 84.52W
11/06/2018                   JESSAMINE          KY   EMERGENCY MNGR

            REPORTS OF TREES DOWN AND MINOR FLOODING
            NEAR SULFER WELL AND CHRISMAN MILL.

&&

DM
Local storm report, Nov 6, 4:40 AM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 AM EST TUE NOV 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 PM     TSTM WND DMG     1 SSE COBURG            37.18N 85.29W
11/05/2018                   ADAIR              KY   EMERGENCY MNGR

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
            SSE COBURG FOR INCORRECT TIME. 3 TO 4 BARNS
            DAMAGED NEAR MT CARMEL RD AND MILKY WAY LN.

&&

DM

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 8:56 PM ESTSpecial Weather StatementLMKLogan, Warren34 min
Nov 5, 9:49 PM ESTFlood WatchLMKAdair, Allen, Anderson, Barren, Boyle, Breckinridge and 35 more6 hr
Nov 5, 10:05 PM ESTSpecial Weather StatementLMKButler25 min
Nov 5, 10:26 PM ESTSevere Thunderstorm WarningLMKButler, Edmonson, Warren34 min
Nov 5, 10:33 PM ESTTornado WarningLMKButler, Edmonson, Warren27 min
Nov 5, 10:55 PM ESTTornado WarningLMKBarren, Edmonson, Hart35 min
Nov 5, 11:02 PM ESTSpecial Weather StatementLMKAllen, Barren28 min
Nov 5, 11:18 PM ESTTornado WarningLMKAdair, Barren, Green, Hart, Metcalfe42 min
Nov 5, 11:19 PM ESTSpecial Weather StatementLMKMarion, Washington26 min
Nov 5, 11:39 PM ESTTornado WarningLMKAdair, Casey, Green, Russell, Taylor51 min
Nov 5, 11:41 PM ESTTornado WarningLMKBoyle, Marion, Washington19 min
Nov 5, 11:56 PM ESTSpecial Weather StatementLMKAdair, Cumberland, Monroe, Russell49 min
Nov 5, 11:58 PM ESTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln32 min
Nov 6, 12:31 AM ESTFlash Flood WarningLMKAdair, Clinton, Cumberland, Metcalfe, Monroe, Russell3 hr
Nov 6, 12:33 AM ESTSpecial Weather StatementLMKBourbon, Clark27 min
Nov 6, 12:36 AM ESTSpecial Weather StatementLMKMadison24 min
Nov 6, 3:14 AM ESTRiver Flood WarningLMKFranklin30 hr
Nov 6, 3:45 PM ESTRiver Flood WarningLMKWarren33 hr

Nearby

River Flood Warnings in Kentucky, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.